Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 98, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 23, 2008, 2:51 AM EDT for Columbia County, Dutchess County, Rensselaer County, New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2008, 2:51 AM EDT (06:51 UTC)
- Expired
- Jun 23, 2008, 3:45 AM EDT
- In force
- 54 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY, Rensselaer County, NY
The radar
The Albany radar (KENX), 59 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 3:00 AM EDT | TSTM WND DMG | Nassau, NY | POWER POLES SNAPPED AND WIRES DOWN IN NASSAU AND SCHODACK AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 230651
SVRALY
CTC005-MAC003-NYC021-027-083-230745-
/O.NEW.KALY.SV.W.0098.080623T0651Z-080623T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
251 AM EDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 345 AM EDT
* AT 246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NASSAU TO PHILMONT TO 8 MILES
SOUTHWEST OF STANFORDVILLE...OR ALONG A LINE EXTENDING FROM EAST
GREENBUSH TO 9 MILES SOUTHEAST OF HUDSON TO 8 MILES NORTHEAST OF
POUGHKEEPSIE...AND MOVING NORTHEAST AT 39 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WEST SAND LAKE BY 300 AM EDT...
AVERILL PARK...COPAKE...AUSTERLITZ AND AMENIA BY 305 AM EDT...
STEPHENTOWN BY 310 AM EDT...
HOUSATONIC...SHARON...NEW LEBANON AND MILLERTON BY 315 AM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4193 7392 4200 7376 4247 7362 4245 7374
4266 7364 4274 7323 4273 7304 4212 7309
4195 7327 4182 7355 4175 7393
TIME...MOT...LOC 0651Z 234DEG 34KT 4255 7366 4220 7360
4181 7377
$$
JPV/GJM1 follow-up statement
000
WWUS51 KALY 230730
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
330 AM EDT MON JUN 23 2008
CTC005-MAC003-NYC021-027-083-230745-
/O.CON.KALY.SV.W.0098.000000T0000Z-080623T0745Z/
COLUMBIA NY-DUTCHESS NY-RENSSELAER NY-BERKSHIRE MA-LITCHFIELD CT-
330 AM EDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR NORTHWESTERN LITCHFIELD...BERKSHIRE...SOUTHEASTERN RENSSELAER...
NORTHEASTERN DUTCHESS AND EASTERN COLUMBIA COUNTIES...
AT 328 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WESTON FIELD TO HEPHZIBAH
HEIGHTS TO SHARON...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF
NORTH ADAMS TO 8 MILES EAST OF GREAT BARRINGTON TO 15 MILES WEST OF
TORRINGTON...MOVING NORTHEAST AT 36 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WHITE OAKS...WEST OTIS...WEST BECKET AND SWEETS CORNER BY 335 AM
EDT...
ZYLONITE...TOWN CREST VILLAGE...NOEL FIELD AND NORTH ADAMS BY 340
AM EDT...
SOUTH SANDISFIELD AND BRIGGSVILLE BY 345 AM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4181 7362 4203 7360 4225 7348 4241 7346
4258 7347 4267 7359 4274 7323 4273 7304
4212 7309 4195 7327 4182 7355
TIME...MOT...LOC 0730Z 240DEG 32KT 4274 7325 4217 7318
4189 7340
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:59 AM EDT, 52 minutes earlier.
Area forecast discussion, Jun 23, 1:59 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 159 AM EDT MON JUN 23 2008 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY MOVE ACROSS THE REGION. IT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO OUR AREA THROUGH TUESDAY. SOME OF THE THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS EVENING AND AGAIN ON MONDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... CLUSTER OF SHOWERS WITH EMBEDDED THUNDERSTORMS MOVING NORTHEAST ACROSS THE EASTERN CATSKILL...ABOUT TO APPROACH THE CAPITAL DISTRICT. SOME CELLS EMBEDDED WITHIN THE CLUSTER HAVE BECOME STRONG...WITH POSSIBLE SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. BOUNDARY LAYER WINDS HAVE DECOUPLED WITH A LOW LEVEL INVERSION DEVELOPING AS SEEN ON THE 00Z ALB SOUNDING...SO STRONG WINDS SHOULD NOT BE ABLE TO MIX DOWN TO THE SURFACE. THIS CLUSTER OF SHOWERS/STORMS SHOULD HOLD TOGETHER WITH ELEVATED INSTABILITY REMAINING AND WITH MLCAPE VALUES OF 500-1000 J/KG FROM THE CAPITAL DISTRICT SOUTH AND EAST. SO SMALL HAIL/LIGHTNING/HEAVY RAINFALL WILL BE THE MAIN THREATS THROUGH THE OVERNIGHT HOURS. SOME TRAINING OF CELLS MAY OCCUR SO WILL HAVE TO MONITOR FOR POSSIBLE URBAN/SMALL STREAM FLOODING. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...UPPER LEVEL TROUGH SHOWING SIGNS OF SLOWING DOWN...WITH AFTERNOON/EVENING CONVECTION POSSIBLE THROUGH TUESDAY. 12Z GFS SLOWER THAN 12Z EUROPEAN MODEL WHICH INDICATES DRIER WEATHER FOR TUESDAY. WITH UPPER LEVEL TROUGH IN PLACE TEMPS WILL BE SEASONABLE TO SLIGHTLY BELOW THROUGH TUESDAY. WITH WET GROUND DUE TO WIDESPREAD SHOWERS...MORNING FOG POSSIBLE SUN/MON/TUES OVERNIGHT PERIODS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... WENT WITH HPC GUIDANCE FOR DAYS 4-7...BUT WITH MOS GUIDANCE TO FILL IN THE ENDS. THIS STARTS US OFF DRY...BUT QUICKLY BRINGS CHANCE POPS IN BY DAY 5...IN THE VICINITY OF A SURFACE TROF...AND DAY 6...AHEAD OF A WARM FRONT. WEAKENED 500 MB FLOW DUE TO RIDGING KEEPS WEAK INSTABILITY LINGERING INTO SATURDAY AS WELL...WITH QUESTIONABLE POSITIONING OF THE WARM FRONT. BEST SHOT OF PRECIP EXPECTED TO COME SATURDAY NIGHT AS COLD FRONT FINALLY STARTS ITS SWEEP THROUGH FROM THE NORTHWEST TO CLEAR OUT THE ABUNDANT ATMOSPHERIC MOISTURE BUILDUP. LOW TEMPERATURES A LITTLE MILDER THAN MEX SUGGESTS...SUPPORTED BY HIGH DEGREE OF CLOUD COVER AND THUS SOME LACK OF RADIATIONAL COOLING. SATURDAYS HIGHS A FEW DEGREES WARMER WITH FRONT PROBABLY HAVING LIFTED NORTH THROUGH CWA. OTHER DAYS...STUCK CLOSE TO MEX HIGHS. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... SEVERAL ROUNDS OF SHRA/TSRA WILL CONTINUE TO AFFECT THE AREA EARLY THIS MORNING INTO THE AFTERNOON HOURS. DIFFICULT TO TIME CLUSTERS OF CONVECTION AFTER SUNRISE...HOWEVER ONE BATCH HAS DEVELOPED ACROSS THE CATSKILLS AND IS LIFTING NORTHEAST INTO THE HUDSON VALLEY. THE TRAJECTORY SHOULD PLACE KALB IN LINE FOR A 2-4 HOUR PERIOD OF SHOWERS WITH EMBEDDED THUNDER. THE HEAVIEST ECHOES AND MOST CONCENTRATED AREA OF LIGHTNING ACTIVITY REMAINS OVER THE CATSKILLS AS OF 06Z...WITH MOVEMENT TO THE NE THE CHANCE FOR LIGHTNING AND HEAVY DOWNPOURS WILL REACH KALB MOST LIKELY BETWEEN 07Z-09Z. SO HAVE INCLUDED A TEMPO GROUP FOR TSRA WITH IFR CONDS. DUE TO LOW LEVEL INVERSION...NOT EXPECTING MAINLY LIGHT WINDS WITH THE CONVECTION EARLY THIS MORNING. THIS AREA OF CONVECTIONS WILL PASS BY VERY CLOSE TO THE NORTH OF KPOU...SO HAVE PUT IN A VCTS FROM 07Z-09Z. WILL ALSO CONTINUE AMD NOT SKED AT KPOU SINCE AUTOMATED OBS HAVE BEEN MISSING FOR SEVERAL HOURS. CONVECTION NOT AS CERTAIN FOR KGFL...AS THERE IS LESS INSTABILITY IN THIS AREA AND ACTIVITY IS STILL SEVERAL HOURS AWAY. WILL MENTION VCSH WITH CB CLOUD GROUND AND MONITOR TRENDS FOR POSSIBLE AMENDMENTS. OTHER THAN CONVECTION...SOME LOW STRATUS HAS DEVELOPED IN THE HUDSON VALLEY WITH CIGS BETWEEN 1000-1500 FT AGL. EXPECTING CIGS TO REMAIN IN THIS RANGE. HOWEVER...SOME IFR VSBY ASSOC WITH FOG WILL INTERMITTENTLY AFFECT KGFL THROUGH ABOUT 12Z. ADDITIONAL CONVECTION WILL OCCUR LATER THIS MORNING AND AFTERNOON...SO WILL MENTION VCSH AND CB CLOUD GROUPS AT ALL THREE TAF SITES. WINDS WILL BE LIGHT TODAY...GENERALLY FROM THE SOUTH AROUND 5 TO 10 KTS. OUTLOOK... MON...VFR/MVFR...SHRA/TSRA LIKELY. MON NIGHT/TUE MORNING...POSS IFR DUE TO FOG/LOW CIGS. TUE...VFR...CHC OF PM -SHRA/-TSRA. WED/THU...VFR...NO SIG WX. FRI...VFR...CHC -SHRA/-TSRA. && .FIRE WEATHER... AN UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY MOVE ACROSS THE REGION. IT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO OUR AREA THROUGH TUESDAY. DRIER WEATHER IS EXPECTED WEDNESDAY. RH VALUES WILL RISE TO 90 TO 100 PERCENT TONIGHT...AND SOME FOG IS POSSIBLE...ESPECIALLY IN THE VALLEYS. RH VALUES WILL FALL TO 50 TO 70 PERCENT MONDAY AFTERNOON. SURFACE WINDS OF 5 TO 15 MPH WILL BE COMMON FROM THE SOUTH TODAY WITH A FEW GUSTS TO 25 MPH. THE WINDS WILL BECOME LIGHT AND VARIABLE SUNDAY NIGHT. SOUTH OR SOUTHWEST WINDS OF 10 TO 15 MPH WILL OCCUR ON MONDAY. GUSTY WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH ANY THUNDERSTORMS. && .HYDROLOGY... ON SUNDAY...AN AREA OF SCATTERED SHOWERS AND THUNDERSTORMS HAS PRODUCED RAIN ACROSS THE SOUTHEAST PART OF THE ALBANY HYDROLOGIC SERVICE AREA. MOST LOCATIONS WHERE THUNDERSTORMS HAVE OCCURRED HAVE SEEN AROUND AN INCH OF RAIN. THERE HAVE BEEN BANDS OF HEAVIER RAIN...ESPECIALLY WHERE SOME TRAINING OF ECHOES HAVE OCCURRED. RAINFALL ESTIMATES IN THESE BANDS HAVE BEEN BETWEEN TWO AND THREE INCHES. THE HEAVIEST CONCENTRATION OF SHOWERS AND THUNDERSTORMS REMAINS ACROSS THE SOUTHEAST PART OF OUR AREA. SOME POTENTIAL EXISTS FOR FLASH FLOODING OVER THE SOUTHEAST THIS EVENING IF HEAVY RAIN FALLS OVER AREAS THAT SAW EARLIER HEAVY RAIN...OR TRAINING ECHOES DEVELOP AGAIN. HEAVY RAINFALL FROM THUNDERSTORMS OVER THE NORTHWEST PART OF THE AREA SHOULD BE BRIEF AS THE CELLS ARE MOVING QUICKLY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY ACROSS THE ENTIRE ALBANY HYDROLOGIC SERVICE AREA. SOME HEAVY RAIN IS AGAIN POSSIBLE. AT THIS TIME LARGE RIVER FLOODING IS NOT EXPECTED DURING THE NEXT FEW DAYS...BUT URBAN...POOR DRAINAGE AND SMALL STREAM FLOODING IS POSSIBLE WHERE HEAVY DOWNPOURS OCCUR FROM THUNDERSTORMS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SND NEAR TERM...JPV SHORT TERM...SND LONG TERM...HELLER AVIATION...JPV FIRE WEATHER...SND HYDROLOGY...SND
Hazardous weather outlook, Jun 22, 8:18 PM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 818 PM EDT SUN JUN 22 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-231100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 818 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF NON SEVERE THUNDERSTORMS THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY AHEAD OF AN OCCLUDED FRONT. DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS ONCE AGAIN WITH ANY SEVERE THUNDERSTORMS. THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOONS OF THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 9:38 PM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 938 PM EDT SUN JUN 22 2008 NYZ063>066-230215- EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- WESTERN ULSTER NY- 938 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN ULSTER AND DUTCHESS COUNTIES... AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL RAIN. THIS STORM WAS LOCATED NEAR NEW PALTZ...OR ABOUT OVER NEW PALTZ...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... HIGHLAND BY 945 PM EDT FAIRVIEW AND 7 MILES NORTHWEST OF POUGHKEEPSIE BY 950 PM EDT HYDE PARK AND 8 MILES SOUTHEAST OF PORT EWEN BY 955 PM EDT STAATSBURG BY 1000 PM EDT PLEASANT VALLEY AND 8 MILES SOUTHEAST OF RHINEBECK BY 1005 PM EDT 6 MILES NORTHWEST OF MILLBROOK BY 1015 PM EDT RAINFALL WITH THIS STORM COULD EXCEED AN INCH BY 1000 PM AND PRODUCE PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. HWJIV
Special weather statement, Jun 23, 1:00 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 100 AM EDT MON JUN 23 2008 NYZ063-230530- WESTERN ULSTER NY- 100 AM EDT MON JUN 23 2008 ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 1259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF WOODLAND VALLEY CAMPGROUND...OR ABOUT 6 MILES NORTHWEST OF GRAHAMSVILLE...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... PHOENICIA...WOODLAND VALLEY CAMPGROUND AND 8 MILES NORTHWEST OF MOUNT TREMPER BY 130 AM EDT GJM
Special weather statement, Jun 23, 1:36 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 136 AM EDT MON JUN 23 2008 NYZ058-059-230600- EASTERN GREENE NY-WESTERN GREENE NY- 136 AM EDT MON JUN 23 2008 ...A STRONG THUNDERSTORM IN GREENE COUNTY... AT 133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LANESVILLE...OR ABOUT 6 MILES SOUTHWEST OF HUNTER...AND MOVING NORTHEAST AT 23 MPH. THE THUNDERSTORM WILL BE NEAR... HUNTER BY 145 AM EDT WINDHAM BY 155 AM EDT GJM
Special weather statement, Jun 23, 1:38 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 138 AM EDT MON JUN 23 2008 NYZ063-064-230615- EASTERN ULSTER NY-WESTERN ULSTER NY- 138 AM EDT MON JUN 23 2008 ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WIND GUSTS TO AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF WOODLAND VALLEY CAMPGROUND...OR ABOUT 12 MILES NORTHEAST OF GRAHAMSVILLE...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... WOODLAND VALLEY CAMPGROUND AND 6 MILES NORTHWEST OF WEST SHOKAN BY 150 AM EDT PHOENICIA AND MOUNT TREMPER BY 200 AM EDT 6 MILES NORTHWEST OF KENNETH L WILSON CAMPGROUND BY 205 AM EDT GJM
Special weather statement, Jun 23, 1:50 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 150 AM EDT MON JUN 23 2008 NYZ063-064-230615- EASTERN ULSTER NY-WESTERN ULSTER NY- 150 AM EDT MON JUN 23 2008 ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR KERHONKSON...OR ABOUT OVER ELLENVILLE...AND MOVING NORTHEAST AT 29 MPH. THE THUNDERSTORM WILL BE NEAR... OLIVEBRIDGE...6 MILES WEST OF HURLEY...7 MILES SOUTHEAST OF WEST SHOKAN AND 7 MILES SOUTHWEST OF WEST HURLEY BY 215 AM EDT GJM
Special weather statement, Jun 23, 2:15 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 215 AM EDT MON JUN 23 2008 NYZ058>061-064>066-230700- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY- WESTERN GREENE NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY- EASTERN DUTCHESS NY- 215 AM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS IN COLUMBIA...GREENE...ULSTER AND DUTCHESS COUNTIES... AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF NORTH-SOUTH LAKE CAMPGROUND TO HIGH FALLS TO HURLEY...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF HUNTER TO CATSKILL TO KINGSTON...AND MOVING EAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR... STAATSBURG...SAUGERTIES AND PORT EWEN BY 220 AM EDT RHINEBECK AND CATSKILL BY 225 AM EDT RED HOOK...HUDSON...CLERMONT AND ATHENS BY 230 AM EDT COXSACKIE BY 235 AM EDT JPV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:43 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 51 min |
| Jun 23, 2:17 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 58 min |
| Jun 23, 3:34 AM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 56 min |
| Jun 23, 11:17 AM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Jun 23, 12:17 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 34 min |
| Jun 23, 2:08 PM EDT | Flash Flood Warning | ALY | Dutchess | 5 hr |
| Jun 23, 7:43 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 45 min |
| Jun 23, 3:47 AM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 58 min |
| Jun 23, 12:06 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 6 hr |
| Jun 23, 3:58 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2008Severe Thunderstorm Warnings in Connecticut, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.